MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-14-20-80
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No protege stent delivery systems, ancillary devices or procedural summaries from the procedures were received.A single photographic image of a cine image was provided for evaluation.The cine image is of the deployed gps 14mm by 20mm at the ostium of the saphenous vein.Less than half of 20mm length stent is in apposition with the vein wall.A guidewire is visible in the cine and runs through the center of the stent.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the protégé gps a 6fr non-medtronic sheath and a 3j non-medtronic guidewire to treat a lesion at the mid short saphenous vein.No tortuosity was reported.As per ifu with no issues identified.The lesion was not pre-dilated, no resistance or excessive force was used.It was reported the stent jumped and was deployed at an unintended lesion site, the physician attempted to use a second stent to overlap the deployed stent but was unable as the first stent dislodged before it could be deployed.A snare was used to retrieve the dislodged stent.All components were removed from the patient.The patient did not receive the second stent.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8123868
Report Number2183870-2018-00553
Device Sequence Number1721456
Product Code FGE
UDI-Device Identifier00821684071700
UDI-Public00821684071700
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050725
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Catalogue NumberSERB65-14-20-80
Device Lot NumberA703236
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR